Alert archive / Kansas / Special Weather Statements in 2018

Special Weather Statement, NWS Topeka, KS

June 18, 2018Cloud County, Kansas

NWS Topeka, KS issued this special weather statement at Jun 18, 2018, 11:21 PM CDT for Cloud County, Kansas. It was in force for 54 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 18, 2018, 11:21 PM CDT (04:21 UTC)
Expired
Jun 19, 2018, 12:15 AM CDT
In force
54 min
Issued by
NWS Topeka, KS

County Cloud County, KS

The radar

The Grand Island radar (KUEX), 109 km from the middle of the area, began a volume at 04:24 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Topeka, KS (KFOE), launched 00:00Z, 4.4 hours before the alert went out and 196 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Topeka, KS at 00:00Z on 2018-06-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1618 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Topeka, KS at 00:00Z on 2018-06-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 1 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1618 J/kg
Mixed-layer CIN
-9 J/kg
Mixed-layer LCL
1413 m above ground
0-6 km bulk shear
10 kt
0-1 km storm-relative helicity
1 m²/s²
0-3 km storm-relative helicity
41 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

690 
WWUS83 KTOP 190421
SPSTOP

Special Weather Statement
National Weather Service Topeka KS
1121 PM CDT MON JUN 18 2018
 
KSZ020-190515-
Cloud-
1121 PM CDT MON JUN 18 2018

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN CLOUD COUNTY UNTIL
1215 AM CDT...

At 1119 PM CDT, Doppler radar was tracking a strong thunderstorm over
Beloit, moving east at 20 mph.

Wind gusts of 50 to 55 mph will be possible with this storm. At 1102 
PM 54 mph wind gusts were reported at Beloit Airport with this 
storm.  

Locations impacted include...
Glasco.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3956 9793 3956 9768 3931 9772 3931 9793
TIME...MOT...LOC 0419Z 275DEG 17KT 3947 9808 

$$

Hennecke

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Topeka, KS wrote its last area forecast discussion before this special weather statement went out at Jun 18, 6:49 PM CDT, 4 hours 32 minutes earlier.

Area forecast discussion, Jun 18, 6:49 PM CDT, 4 hours 32 minutes before
Area Forecast Discussion
National Weather Service Topeka KS
649 PM CDT Mon Jun 18 2018

...Update to aviation forecast discussion...

.SHORT TERM...(This evening through Tuesday)
Issued at 336 PM CDT Mon Jun 18 2018

Convection has developed this afternoon was occurring within the
moisture axis in an area of convergence coincident with a 40 kt mid
level jet. Water vapor loops shows a wave lifting northeast across
western Kansas enhancing lift across north central Kansas this
afternoon. Main frontal boundary remains well north of the cwa this
afternoon. CAMS continue to show scattered convection into the early
evening then focusing further north along the frontal boundary in
Nebraska and Iowa. Main concern for this afternoon with the storms
will be downdraft winds as mesoanalysis shows downdraft CAPE around
1400 J/kg along with steep low level lapse rates. Have adjusted pops
for tonight further north across the cwa. There is the potential for
a back building MCS tonight mainly affecting north central and
northeast Kansas later tonight. Models continue to favor convection
from Nebraska building southward across the cwa on Tuesday. The ARW
suggests that an outflow will move south in the morning then
dissipate with additional convection developing across southern
Nebraska into north central Kansas along the frontal boundary.
Overnight and morning convection may alter any potential severe
weather. Shear is forecast to be weak within a very moist and
unstable environment on Tuesday into Tuesday night. Locally heavy
rainfall will be possible across the area with rather slow movement
of storms. Lows tonight will cool into the mid 70s with highs on
Tuesday reaching back into the 90s and heat indices remain below
advisory levels. Will continue with the heat advisory through 8 PM
today as heat indices continue around 105 this afternoon.

.LONG TERM...(Tuesday night through Monday)
Issued at 336 PM CDT Mon Jun 18 2018

Tuesday night into Wednesday the upper trough will move into the
central Plains enhancing the lift across north central and northeast
Kansas. Storms across Nebraska into western Kansas look to form into
a forward propagating MCS during the evening hours and move
southeast into the CWA. Damaging winds and hail will be the main
hazards along with locally heavy rainfall. The upper low then
remains over northeast Kansas and southeast Nebraska Wednesday night
and Thursday before exiting off to the east Thursday night or
Friday. Chances for showers and thunderstorms will continue through
the day on Friday. A quasi zonal flow then sets up for the weekend
with models differing with the placement of precipitation. Cooler
temperatures are expected from Wednesday through the end of the week
with highs in the 80s. Temps warm up back to around 90 by Sunday.

&&

.AVIATION...(For the 00Z TAFS through 00Z Tuesday evening)
Issued at 642 PM CDT Mon Jun 18 2018

For the 00z TAFs, scattered storms will continue near KMHK through
early this evening before diminishing and remaining mostly north
of the area overnight. There is high confidence for additional
showers and storms to develop through the day on Tuesday, however
confidence is low with the exact timing and location of these
storms as there are several variable solutions amongst the models.
As a result, have just VCTS mentioned for late morning into the
afternoon hours at this time, with additional storms possible
Tuesday evening.

&&

.TOP WATCHES/WARNINGS/ADVISORIES...
Heat Advisory until 8 PM CDT this evening for KSZ009>012-021>024-
026-034>040-054>056.

&&

SHORT TERM...53
LONG TERM...53
AVIATION...Hennecke
Hazardous weather outlook, Jun 18, 9:24 PM CDT, 1 hour 57 minutes before
Hazardous Weather Outlook
National Weather Service Topeka KS
924 PM CDT Mon Jun 18 2018

KSZ008>012-020>024-026-034>040-054>056-058-059-200230-
Republic-Washington-Marshall-Nemaha-Brown-Cloud-Clay-Riley-
Pottawatomie-Jackson-Jefferson-Ottawa-Dickinson-Geary-Morris-
Wabaunsee-Shawnee-Douglas-Lyon-Osage-Franklin-Coffey-Anderson-
924 PM CDT Mon Jun 18 2018

This hazardous weather outlook is for east central...north
central and northeast Kansas.

.DAY ONE...Tonight.

A few scattered storms will be possible this evening and overnight
across far north central to northeast Kansas along the Kansas
Nebraska border. Some strong winds may be possible with any storms
that develop.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

Severe thunderstorms are possible Tuesday and Wednesday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed through tonight.

&&

More detailed information can be accessed at...
http://www.weather.gov/top/sitrep

In the hours before

Local storm report, Jun 18, 9:21 PM CDT, 2 hours before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
921 PM CDT MON JUN 18 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0500 PM     HEAVY RAIN       1 NW WASHINGTON         39.83N 97.07W
06/18/2018  E1.41 INCH       WASHINGTON         KS   PUBLIC

            STORM TOTAL RAIN AFTER AFTERNOON STORMS.

&&

BD
Local storm report, Jun 18, 9:23 PM CDT, 1 hour 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
923 PM CDT MON JUN 18 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0700 PM     HEAVY RAIN       4 ESE BREMEN            39.88N 96.71W
06/18/2018  M2.50 INCH       MARSHALL           KS   TRAINED SPOTTER

            STORM TOTAL RAIN AFTER AFTERNOON STORMS.

&&

BD
Special weather statement, Jun 18, 9:24 PM CDT, 1 hour 57 minutes before
Special Weather Statement
National Weather Service Topeka KS
924 PM CDT MON JUN 18 2018

KSZ008-190315-
Republic-
924 PM CDT MON JUN 18 2018

...SIGNIFICANT WEATHER ADVISORY FOR WESTERN REPUBLIC COUNTY UNTIL
1015 PM CDT...

At 922 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 4 miles west of Webber to near Ionia. Movement
was east at 30 mph.

Wind gusts up to 50 mph will be possible with these storms. Strong
winds may arrive before the thunderstorms occur.

Locations impacted include...
Scandia, Courtland, Norway and Republic.

LAT...LON 4000 9772 3966 9778 3965 9787 3966 9793
      4000 9793
TIME...MOT...LOC 0222Z 252DEG 26KT 3995 9812 3969 9833

Cohen
Special weather statement, Jun 18, 10:12 PM CDT, 1 hour 9 minutes before
Special Weather Statement
National Weather Service Topeka KS
1012 PM CDT MON JUN 18 2018

KSZ008-190400-
Republic-
1012 PM CDT MON JUN 18 2018

...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL REPUBLIC COUNTY
UNTIL 1100 PM CDT...

At 1012 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 5 miles north of Courtland to Mankato. Movement
was east at 20 mph.

Wind gusts up to 50 mph will be possible with these storms.

Locations impacted include...
Scandia and Courtland.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3991 9793 3992 9790 3992 9773 3975 9777
      3975 9793
TIME...MOT...LOC 0312Z 261DEG 17KT 3985 9789 3979 9821

Cohen
Special weather statement, Jun 18, 10:57 PM CDT, 24 minutes before
Special Weather Statement
National Weather Service Topeka KS
1057 PM CDT MON JUN 18 2018

KSZ008-020-190430-
Republic-Cloud-
1057 PM CDT MON JUN 18 2018

...SIGNIFICANT WEATHER ADVISORY FOR WESTERN REPUBLIC AND NORTHWESTERN
CLOUD COUNTIES UNTIL 1130 PM CDT...

At 1054 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 4 miles south of Republic to near Montrose.
Movement was east at 15 mph. Strong thunderstorms may also develop
elsewhere across portions of western Republic County and
northwestern Cloud County, with this activity expected to move east
at 15 mph.

Wind gusts up to 50 mph will be possible with these storms.

Locations impacted include...
Belleville, Scandia, Jamestown, Courtland and Norway.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3990 9793 3993 9760 3956 9773 3952 9793
TIME...MOT...LOC 0354Z 257DEG 15KT 3986 9785 3975 9805

Cohen
Special weather statement, Jun 18, 11:21 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Topeka KS
1121 PM CDT MON JUN 18 2018

KSZ020-190515-
Cloud-
1121 PM CDT MON JUN 18 2018

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN CLOUD COUNTY UNTIL
1215 AM CDT...

At 1119 PM CDT, Doppler radar was tracking a strong thunderstorm over
Beloit, moving east at 20 mph.

Wind gusts of 50 to 55 mph will be possible with this storm. At 1102
PM 54 mph wind gusts were reported at Beloit Airport with this
storm.

Locations impacted include...
Glasco.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3956 9793 3956 9768 3931 9772 3931 9793
TIME...MOT...LOC 0419Z 275DEG 17KT 3947 9808

Hennecke

The office that day

Everything else NWS Topeka, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 18, 7:11 PM CDTSevere Thunderstorm WarningTOPDickinson49 min
Jun 18, 7:57 PM CDTSevere Thunderstorm WarningTOPDickinson, Geary, Morris37 min
Jun 18, 9:24 PM CDTSpecial Weather StatementTOPRepublic51 min
Jun 18, 10:12 PM CDTSpecial Weather StatementTOPRepublic48 min
Jun 18, 10:57 PM CDTSpecial Weather StatementTOPRepublic33 min
Jun 18, 11:33 PM CDTSpecial Weather StatementTOPRepublic42 min
Jun 19, 6:47 AM CDTSpecial Weather StatementTOPWashington28 min
Jun 19, 7:16 AM CDTSpecial Weather StatementTOPWashington29 min
Jun 19, 7:48 AM CDTSpecial Weather StatementTOPWashington27 min
Jun 19, 8:39 AM CDTSpecial Weather StatementTOPWashington36 min
Jun 19, 3:46 PM CDTSpecial Weather StatementTOPDickinson29 min
Jun 19, 4:21 PM CDTSpecial Weather StatementTOPRepublic24 min
Jun 19, 5:05 PM CDTSevere Thunderstorm WarningTOPRepublic, Washington55 min
Jun 19, 6:14 PM CDTSevere Thunderstorm WarningTOPRepublic61 min

Nearby

Special Weather Statements in Kansas, 2018Every special weather statement in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.